Weakly nonparaxial effects on the propagation of (1+1)D spatial solitons in inhomogeneous Kerr media

Share/Save/Bookmark

Suryanto, A. and Groesen, E. van and Hammer, M. (2005) Weakly nonparaxial effects on the propagation of (1+1)D spatial solitons in inhomogeneous Kerr media. Journal of Nonlinear Optical Physics & Materials, 14 (2). pp. 203-219. ISSN 0218-8635

open access
[img]
Preview
PDF
573kB
Abstract:The widely-used approach to study the beam propagation in Kerr media is based on the slowly varying envelope approximation (SVEA) which is also known as the paraxial approximation. Within this approximation, the beam evolution is described by the nonlinear Schrödinger (NLS) equation. In this paper, we extend the NLS equation by including higher-order terms to study the effects of nonparaxiality on the soliton propagation in inhomogeneous Kerr media. The result is still a one-way wave equation which means that all back-reflections are neglected. The accuracy of this approximation exceeds the standard SVEA. By performing several numerical simulations, we show that the NLS equation produces reasonably good predictions for relatively small degrees of nonparaxiality, as expected. However, in the regions where the envelope beam is changing rapidly as in the breakup of a multisoliton bound state, the nonparaxiality plays an important role.
Item Type:Article
Copyright:© 2005 World Scientific Publishing
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/53375
Official URL:http://dx.doi.org/10.1142/S0218863505002621
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 226022